| Model Number |
400SMTXSFT4H12 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the m1 segment of the middle cerebral artery (mca) using penumbra smart coils (smart coils) and non-penumbra microcatheter.During the procedure, while advancing a smart coil into the aneurysm using the microcatheter, it was reported that the last remaining five centimeters of the smart coil kept kicking out the microcatheter and, therefore, the smart coil was removed.The procedure was completed using a new coil of the same size and the same microcatheter.There was no report of an adverse effect to the patient.